Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 6, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Dec 13, 2007, 2:12 PM CST for 13 counties in Kansas. It took effect at Dec 14, 2007, 3:35 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2007, 2:12 PM CST (20:12 UTC)
- In effect from
- Dec 14, 2007, 3:35 AM CST
- Expired
- Dec 14, 2007, 11:44 AM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 132012 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 212 PM CST THU DEC 13 2007 ...A POWERFUL WINTER STORM WILL IMPACT SOUTHWESTERN KANSAS... .A LARGE STORM SYSTEM WILL ORGANIZE OVER THE ROCKIES AND MOVE INTO THE PLAINS FRIDAY INTO EARLY SATURDAY MORNING SPREADING WIDESPREAD AREAS OF SIGNIFICANT SNOWFALL. KSZ030-031-043-044-063-076-077-086-087-140600- /O.NEW.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/ TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET... MEADE...FOWLER 212 PM CST THU DEC 13 2007 ...SNOW ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST SATURDAY. LIGHT SNOW WILL BEGIN BY MID MORNING AND BECOME WIDESPREAD BY NOON. THE ACCUMULATING SNOW SHOULD END BY EARLY MORNING SATURDAY. TOTAL STORM ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ045-046-064>066-078>080-088-140600- /O.EXA.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...ASHLAND...MINNEOLA 212 PM CST THU DEC 13 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. SNOW IS EXPECTED TO DEVELOP BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT. THERE IS THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES IN THE WATCH AREA. NORTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE AFTERNOON CAUSING BLOWING AND DRIFTING OF SNOW. THE SNOW SHOULD COME TO END BY LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KSZ081-089-090-140600- /O.CON.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/ PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 212 PM CST THU DEC 13 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. SNOW IS EXPECTED TO DEVELOP BY LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT. THERE IS THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES IN THE WATCH AREA. NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH BY LATE AFTERNOON CAUSING BLOWING AND DRIFTING OF SNOW ALONG WITH REDUCED VISIBILITIES. THE SNOW SHOULD COME TO END BY LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 06/27
3 follow-up statements
000 WWUS43 KDDC 140528 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1128 PM CST THU DEC 13 2007 ...SNOW WILL DEVELOP ACROSS SOUTHWEST KANSAS ON FRIDAY... .A STORM SYSTEM DEVELOPING OVER THE WESTERN PLATEAU AND DESERT SOUTHWEST WILL CONTINUE TO ORGANIZE AS IT MOVES OUT INTO THE CENTRAL AND SOUTHERN PLAINS FRIDAY AFTERNOON AND EVENING. THIS SYSTEM WILL SPREAD SNOW ACROSS SOUTHWEST KANSAS DURING THE DAY FRIDAY INTO FRIDAY NIGHT. KSZ030-031-043-044-063-076-077-086-087-141330- /O.CON.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/ TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET... MEADE...FOWLER 1128 PM CST THU DEC 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 6 AM CST SATURDAY. LIGHT SNOW WILL BEGIN BY MID MORNING AND BECOME WIDESPREAD BY NOON. THE ACCUMULATING SNOW SHOULD END BY EARLY MORNING SATURDAY. TOTAL STORM ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ045-046-064>066-078>081-088>090-141330- /O.CON.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/ NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1128 PM CST THU DEC 13 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM CST FRIDAY THROUGH LATE FRIDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM 10 AM CST FRIDAY THROUGH LATE FRIDAY NIGHT. SNOW IS EXPECTED TO DEVELOP BY MIDDAY FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT. THERE IS THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES IN THE WATCH AREA. NORTHEAST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE AFTERNOON CAUSING BLOWING AND DRIFTING OF SNOW. THE SNOW SHOULD COME TO END BY LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. A WINTER STORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF HAZARDOUS WINTER WEATHER. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GERARD
000 WWUS43 KDDC 140935 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 335 AM CST FRI DEC 14 2007 ...SNOWSTORM BEARING DOWN ON SOUTHWEST KANSAS... .A STRONG STORM SYSTEM IS FORECAST TO MOVE ACROSS THE PLAINS TODAY AND TONIGHT. SNOW WILL DEVELOP AND BECOME MODERATE TO HEAVY AT TIMES THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS SOUTH CENTRAL KANSAS. KSZ046-064>066-078>081-088>090-141745- /O.UPG.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/ /O.NEW.KDDC.HS.W.0002.071214T1800Z-071215T1400Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 335 AM CST FRI DEC 14 2007 ...HEAVY SNOW WARNING IN EFFECT FROM NOON TODAY TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH TONIGHT. THE SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN MEDICINE LODGE AND PRATT. SNOW ACCUMULATIONS WILL RANGE FROM 5 TO 7 INCHES. SOME BLOWING AND DRIFTING OF SNOW IS EXPECTED SATURDAY MORNING AS WINDS INCREASE TO 15 TO 20 MPH. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KSZ045-141745- /O.UPG.KDDC.WS.A.0005.071214T1600Z-071215T1200Z/ /O.EXA.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/ NESS- INCLUDING THE CITY OF...NESS CITY 335 AM CST FRI DEC 14 2007 ...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP BY MIDDAY AND CONTINUE THROUGH TONIGHT. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ062-075-085-141745- /O.EXA.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/ KEARNY-GRANT-STEVENS- INCLUDING THE CITIES OF...LAKIN...DEERFIELD...ULYSSES...HUGOTON... MOSCOW 335 AM CST FRI DEC 14 2007 ...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY. SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE TONIGHT. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 3 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ030-031-043-044-063-076-077-086-087-141745- /O.CON.KDDC.SN.Y.0006.071214T1600Z-071215T1200Z/ TREGO-ELLIS-SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-MEADE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...GARDEN CITY...KALVESTA... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...LIBERAL...KISMET... MEADE...FOWLER 335 AM CST FRI DEC 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM CST SATURDAY. SNOW WILL DEVELOP BY MID TO LATE MORNING AND CONTINUE THROUGH TONIGHT. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 141744 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1144 AM CST FRI DEC 14 2007 ...MAJOR WINTER STORM TO AFFECT WESTERN KANSAS TODAY AND TONIGHT... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS LATER TODAY. AS THE SYSTEM APPROACHES, WARM AND MOIST ADVECTION WILL LIFT UP AND OVER THE COLD AIR AND PRODUCE WIDESPEAD SNOW OVER SOUTHWEST KANSAS. SOME SLEET MAY MIX IN BRIEFLY TODAY NEAR THE OKLAHOMA BORDER BEFORE CHANGING OVER TO SNOW. THE SNOW WILL TAPER OFF FROM WEST TO EAST TONIGHT. KSZ046-064>066-078>081-088>090-150145- /O.CAN.KDDC.HS.W.0002.071214T1800Z-071215T1400Z/ /O.NEW.KDDC.WS.W.0003.071214T1744Z-071215T1200Z/ RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1144 AM CST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELLED. SNOW WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE AS THE DAY CONTINUES AND WILL CONTINUE INTO THE NIGHT. AREAS OF SLEET WILL OCCUR THROUGH AROUND 2 PM DOWN NEAR THE OKLAHOMA BORDER BEFORE CHANGING OVER TO ALL SNOW. RIGHT NOW IT APPEARS THE HEAVIEST ACCUMULATIONS OF SNOW IN THE 5 TO 8 INCH RANGE WILL FALL ALONG AND CLOSE TO A MEADE TO DODGE CITY TO LARNED TO HAYS LINE. THE SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN MEDICINE LODGE AND PRATT. SOME BLOWING AND DRIFTING OF SNOW IS EXPECTED LATER TODAY AND TONIGHT AS WINDS SHIFT OUT OF THE NORTH AND INCREASE INTO THE 20 TO 30 MPH RANGE. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ030-043-044-062-063-075-076-085-150145- /O.CAN.KDDC.SN.Y.0006.000000T0000Z-071215T1200Z/ /O.NEW.KDDC.WW.Y.0008.071214T1744Z-071215T0900Z/ TREGO-SCOTT-LANE-KEARNY-FINNEY-GRANT-HASKELL-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...ULYSSES...SUBLETTE...SATANTA...HUGOTON...MOSCOW 1144 AM CST FRI DEC 14 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE THROUGH THE REMAINDER OF THE DAY AND WILL CONTINUE INTO THE EARLY EVENING. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES. A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$ KSZ031-045-077-086-087-150145- /O.UPG.KDDC.SN.Y.0006.000000T0000Z-071215T1200Z/ /O.NEW.KDDC.WS.W.0003.071214T1744Z-071215T1200Z/ ELLIS-NESS-GRAY-SEWARD-MEADE- INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...CIMARRON... MONTEZUMA...LIBERAL...KISMET...MEADE...FOWLER 1144 AM CST FRI DEC 14 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO DEVELOP AND EXPAND IN COVERAGE AS THE DAY CONTINUES AND WILL CONTINUE INTO THE NIGHT. RIGHT NOW IT APPEARS THE HEAVIEST ACCUMULATIONS OF SNOW IN THE 5 TO 8 INCH RANGE WILL FALL ALONG AND CLOSE TO A MEADE TO DODGE CITY TO LARNED TO HAYS LINE. THE SNOW MAY LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY IN THE HAYS AND LARNED AREAS. SOME BLOWING AND DRIFTING OF SNOW IS EXPECTED LATER TODAY AND TONIGHT AS WINDS SHIFT OUT OF THE NORTH AND INCREASE INTO THE 20 TO 30 MPH RANGE. A WINTER STORM WARNING IS ISSUED FOR A WEATHER THREAT THAT IS LIFE THREATENING TO THOSE CAUGHT OUTDOORS. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ061-074-084-150145- /O.NEW.KDDC.WW.Y.0008.071214T1744Z-071215T0900Z/ HAMILTON-STANTON-MORTON- INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART... RICHFIELD 1144 AM CST FRI DEC 14 2007 /1044 AM MST FRI DEC 14 2007/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST /2 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SATURDAY. SOME LIGHT TO MODERATE SNOW WILL CONTINUE TO DEVELOP AND INCREASE IN COVERAGE AS THE DAY CONTINUES. SNOW ACCUMULATION OF 1 TO 3 INCHES CAN BE EXPECTED BEFORE THE SNOW TAPERS OFF THIS EVENING. A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$ LACY
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Dec 13, 3:58 AM CST, 10 hours 14 minutes earlier.
Area forecast discussion, Dec 13, 3:58 AM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 358 AM CST THU DEC 13 2007 .DISCUSSION... DAYS 1-2... A WEAK COLD FRONT WILL PASS THROUGH SOUTHERN KANSAS THIS MORNING. THIS WILL SCOUR OUT THE LOW LEVEL MOISTURE, LEAVING MOSTLY SUNNY SKIES FOR TODAY. A SHORTWAVE TROUGH CURRENTLY OVER BRITISH COLUMBIA WILL DROP SSE INTO THE 4-CORNERS REGION BY FRIDAY MORNING. STRONG DEVELOPMENTAL HEIGHT FALLS WILL OCCUR OVER CO/NM. ANOTHER SHORTWAVE TROUGH WILL MOVE EAST AND MERGE WITH THIS SYSTEM. THE NET RESULT WILL BE A STRONGLY AMPLIFYING UPPER TROUGH APPROACHING THE HIGH PLAINS BY FRIDAY MORNING. LOW LEVEL MOISTURE IN SOUTH TEXAS IS POISED TO MAKE A RAPID RETURN. A WARM ADVOCATION PATTERN WILL DEVELOP BY EARLY FRIDAY AS THIS MOISTURE OVERRUNS THE COOL LOW LEVEL AIR. THE UK MET AND CANADIAN ARE A BIT STRONGER AND SLOWER WITH THIS SYSTEM THAN THE EMF/GS. FOR NOW WE WILL KEEP A GS STYLE SOLUTION. THE NAM/RF IS NOT DEEP ENOUGH WITH THE UPPER SYSTEM AND WAS IGNORED. ONLY SLIGHT TWEAKS WERE MADE TO THE FORECAST SPECIFICS. THE HIGHEST SNOW ACCUMULATIONS SHOULD BE IN OUR SE COUNTIES WHERE A LONGER DURATION OF SNOW IS ANTICIPATED. THEREFORE, A WINTER STORM WATCH WAS HOISTED FOR BARBER, PRATT AND COMANCHE COUNTIES. TODAYS WARM UP MAY BE TEMPERED BY THE ICE COVER FROM CIMARRON EAST. SOME RADIATIONAL COOLING WILL ALLOW FOR FAIRLY CHILLY MINS TONIGHT. TEMPERATURES FRIDAY WILL BE HELD DOWN BY CLOUD COVER AND SNOW. DAYS 3-7... MAIN FORECAST ISSUE WILL BE TEMPERATURES SATURDAY AND SUNDAY GIVEN POTENTIAL FOR SNOW COVER. STORM WILL BE WINDING DOWN ACROSS WESTERN KANSAS BY THE START OF THE WEEKEND. HIGH PRESSURE WILL MOVE SOUTHEAST ACROSS THE ROCKIES AND ACROSS KANSAS BY EVENING. SKIES WILL START CLEARING DURING THE DAY. BY THE OVERNIGHT PERIOD, TEMPERATURES WILL PLUMMET ASSUMING THERE WILL BE SOME SNOW ON THE GROUND WITH LIGHT WINDS. NO HUGE CHANGES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEKEND. HIGH PRESSURE WILL CONTINUE TO DOMINATE. A GRADUAL WARMUP WILL BE IN STORE FOR THE CWA TO START THE WORKWEEK. A LEE TROUGH WILL DEVELOP BRINGING DOWNSLOPE CONDITIONS TO WESTERN KANSAS. H85 AND H7 TEMPERATURES MANAGE TO WARM ABOVE 0C BY EVENING ACROSS THE WEST. TEMPERATURES WILL BE WARM (AROUND 50F) NEAR THE CO/KS BORDER. FURTHER EAST, SHOULD CONTINUE TO SEE SLIGHTLY COOLER READINGS (LOWER 40S) GIVEN EXPECTED SNOW COVER AND COOLER TEMPERATURES ALOFT. OTHER THAN POTENTIAL SNOW COVER CAUSING A TEMPERATURE ISSUE, NO OTHER REAL PROBLEMS THROUGH DAY 7. MODELS ARE HINTING AT ANOTHER STORM SYSTEM DEVELOPING BY THE END OF EXTENDED PERIOD ACROSS THE SOUTHWESTERN CONUS. THE TIMING WILL BE VERY IMPORTANT AS PRESENT INDICATIONS WOULD GIVE THE PLAINS A STORM OVER THE HOLIDAY TRAVEL SEASON. && .AVIATION... A NARROW BAND OF IFR CEILINGS CONTINUE TO SLOWLY MOVE ACROSS THE SITES THIS MORNING. CEILINGS AND VISIBILITIES WILL INCREASE JUST AFTER SUNRISE THIS MORNING. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE SITES TODAY. VFR CONDITIONS WILL RETURN TO THE SITES BY MID MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 36 19 28 16 / 0 0 70 70 GCK 36 20 27 15 / 0 0 70 60 EHA 38 22 28 17 / 0 0 70 50 LBL 38 22 28 17 / 0 0 70 60 HYS 35 19 27 16 / 0 0 70 70 P28 39 23 30 19 / 0 0 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR KSZ081-089-090. && FN24/30
Hazardous weather outlook, Dec 13, 4:58 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CST THU DEC 13 2007 KSZ030-031-043>046-061>066-074>080-084>088-141100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- 458 AM CST THU DEC 13 2007 /358 AM MST THU DEC 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW IS EXPECTED FRIDAY AND FRIDAY NIGHT. ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ081-089-090-141100- PRATT-COMANCHE-BARBER- 458 AM CST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY AND FRIDAY NIGHT. SNOW IS EXPECTED FRIDAY AND FRIDAY NIGHT. SNOW ACCUMULATIONS MAY EXCEED 6 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:09 AM CST | Winter Storm Watch | DDC | Barber, Clark, Comanche, Edwards, Ford, Hodgeman and 6 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.